Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 9, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Jan 22, 2021, 2:08 PM EST. It took effect at Jan 23, 2021, 3:07 AM EST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2021, 2:08 PM EST (19:08 UTC)
- In effect from
- Jan 23, 2021, 3:07 AM EST
- Expired
- Jan 24, 2021, 3:07 PM EST
- In force
- 36 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
000 WHUS72 KMHX 221908 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 208 PM EST Fri Jan 22 2021 AMZ150-152-154-230930- /O.NEW.KMHX.SC.Y.0009.210123T1600Z-210124T1200Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 208 PM EST Fri Jan 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 7 AM EST SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Duck to Ocracoke Inlet. * WHEN...From 11 AM Saturday to 7 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 11
7 follow-up statements
981 WHUS72 KMHX 230319 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1019 PM EST Fri Jan 22 2021 AMZ150-152-154-231530- /O.EXT.KMHX.SC.Y.0009.210123T1200Z-210124T1200Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 1019 PM EST Fri Jan 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM SATURDAY TO 7 AM EST SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Duck to Ocracoke Inlet. * WHEN...From 7 AM Saturday to 7 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
565 WHUS72 KMHX 230807 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 307 AM EST Sat Jan 23 2021 AMZ156-158-232015- /O.EXB.KMHX.SC.Y.0009.210123T1200Z-210123T2100Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 307 AM EST Sat Jan 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...From 7 AM this morning to 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ154-232015- /O.EXT.KMHX.SC.Y.0009.210123T0807Z-210124T1500Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 307 AM EST Sat Jan 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...The coastal waters from Cape Hatteras to Ocracoke Inlet. * WHEN...Until 10 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-152-232015- /O.EXT.KMHX.SC.Y.0009.210123T1200Z-210124T1500Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- 307 AM EST Sat Jan 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 10 AM EST SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...The coastal waters from Duck to Cape Hatteras. * WHEN...From 7 AM this morning to 10 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
864 WHUS72 KMHX 231922 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 222 PM EST Sat Jan 23 2021 AMZ152-154-240730- /O.EXT.KMHX.SC.Y.0009.000000T0000Z-210124T1800Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 222 PM EST Sat Jan 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 1 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-240730- /O.EXT.KMHX.SC.Y.0009.000000T0000Z-210124T0900Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 222 PM EST Sat Jan 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SUNDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt. * WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout. * WHEN...Until 4 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-240730- /O.CON.KMHX.SC.Y.0009.000000T0000Z-210124T1500Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 222 PM EST Sat Jan 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 10 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ158-232100- /O.CON.KMHX.SC.Y.0009.000000T0000Z-210123T2100Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 222 PM EST Sat Jan 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt. * WHERE...The coastal waters from Cape Lookout to Surf City. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
034 WHUS72 KMHX 240759 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 259 AM EST Sun Jan 24 2021 AMZ156-240900- /O.CAN.KMHX.SC.Y.0009.000000T0000Z-210124T0900Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 259 AM EST Sun Jan 24 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas are no longer meeting warning criteria. Therefore, the Small Craft Advisory has been cancelled. $$ AMZ150-241500- /O.CON.KMHX.SC.Y.0009.000000T0000Z-210124T1500Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 259 AM EST Sun Jan 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 feet. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-241800- /O.CON.KMHX.SC.Y.0009.000000T0000Z-210124T1800Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 259 AM EST Sun Jan 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with gusts to 25 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
639 WHUS72 KMHX 241418 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 918 AM EST Sun Jan 24 2021 AMZ150-241800- /O.EXT.KMHX.SC.Y.0009.000000T0000Z-210124T1800Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 918 AM EST Sun Jan 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Seas 4 to 6 feet. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-241800- /O.CON.KMHX.SC.Y.0009.000000T0000Z-210124T1800Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 918 AM EST Sun Jan 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with gusts to 25 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
955 WHUS72 KMHX 241755 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1255 PM EST Sun Jan 24 2021 AMZ154-241900- /O.CAN.KMHX.SC.Y.0009.000000T0000Z-210124T1800Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 1255 PM EST Sun Jan 24 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ150-242100- /O.EXT.KMHX.SC.Y.0009.000000T0000Z-210124T2100Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 1255 PM EST Sun Jan 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Seas 4 to 6 feet. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-242100- /O.EXT.KMHX.SC.Y.0009.000000T0000Z-210124T2100Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 1255 PM EST Sun Jan 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Seas 4 to 6 feet. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
638 WHUS72 KMHX 242007 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 307 PM EST Sun Jan 24 2021 AMZ150-152-242115- /O.CAN.KMHX.SC.Y.0009.000000T0000Z-210124T2100Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- 307 PM EST Sun Jan 24 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Jan 22, 12:26 PM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Jan 22, 12:26 PM EST, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 1226 PM EST Fri Jan 22 2021 .SYNOPSIS... A dry cold front will cross the area late tonight, with strong high pressure building across the mid Atlantic for the weekend. A complex low pressure system will impact the area early next week, followed by another stronger system late in the work week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 950 AM Friday...Satellite shows plume of mid and high level moisture moving east and northeast from the western Gulf of Mexico. Considerable cloud cover through early afternoon, then clearing from north to south as we work later into the afternoon as mid-level shortwave moves east of the area. Overall forecast in good shape with highs this afternoon expected in the mid to upper 50s. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/... As of 330 AM Fri...The front will cross the CWA around midnight with winds veering northwesterly and dew points dropping precipitously into the 20s as dry high pressure establishes itself over the eastern half of the CONUS. We'll have clear skies but persistent (albeit light) northerly winds should keep temperatures from bottoming out too quickly tonight. Regardless, temps will be about 10 degrees cooler than with lows ending up at or just below freezing. A few 20s aren't out of the question in well shaded spots. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 300 AM Fri...Dry weather is expected through the weekend, with below normal temps this weekend. Then, a fairly complex storm system will move over the area Monday into Tuesday, bringing the potential for rain and gusty winds. Then high pressure will briefly build in on Wednesday, with another, stronger storm expected to impact the area Wednesday night into Thursday. Saturday through and Sunday...A dry cold front will push through the area early Saturday morning, bringing in colder air for this weekend. Expect CAA to increase through the day, and continue into Sunday. Highs on Saturday and Sunday will remain in the 40s both days ranging from the low 40s across NE NC, to the upper 40s across Duplin and Onslow counties. Very cold lows are expected Saturday night, as CAA eases enough for some decent radiational cooling to take place. Have lows down into the low to mid 20s inland, and the upper 20s to low 30s across the coast. Monday through Wednesday...High pressure will shift offshore early Monday morning, as a complex low pressure system moves out of the lower Mississippi Valley. A warm front, with possible weak wave along it, will move over the area Monday morning through the afternoon, as the parent low tracks into the Ohio Valley. Expect very good coverage of rain most of the day Monday due to isentropic lift, and have increased PoPs to categorical. Late Monday, precip will become more scattered in the warm sector, until a new triple point area of low pressure strengthens along the NC/VA border and tracks to the east. Best chances for rain Monday night will therefore be along the northern tier and over to the NOBX, until the cold front pushes across the area Tuesday, bringing another round of showers to most areas. Since the area will be in the warm sector, we will see temps reaching the 50s to low 60s on Monday, and then 60s to almost 70s on Tuesday. Behind this system Tuesday night, temps will crash into the 30s, with highs only in the 40s expected on Wednesday with high pressure building in. Wednesday Night and Thursday...There is modest, but increasing confidence that another area of low pressure will move into the region Wednesday night, and then deepen rapidly off the NC coast on Thursday. Model solutions have up until now, been wildly erratic, however the latest 00z cycle of the ECMWF and GFS (and others), have come into much better agreement showing a potential bomb cyclone somewhere off the NC coast. The location of this low will be critical to determining impacts to the area, which could possibly include snow, heavy rain, very strong winds, and coastal flooding. The evolution of this system will be closely monitored. && .AVIATION /17Z FRIDAY THROUGH TUESDAY/... Short Term /through Saturday Afternoon/... As of 1230 PM Friday...VFR cats prevail through the period. Winds currently out of the W less than 10kts. Upper level cirrus is expected to scatter out later tonight. Dry front passes the area before the overnight hours which will shift the winds slightly, making them NWerly. Fog is not a concern tomorrow with a very dry air mass behind the front. Tomorrow, VFR through the day with winds out of the NW becoming more Nerly later in the day. Winds will be around 5kts in the early morning hours and build to around 10kts with gusts up to 15-20kts by mid morning. Long Term /Saturday through Tuesday/... As of 330 AM Fri...VFR conditions are expected through Monday morning with high pressure and mostly dry weather over the airspace. A large storm system will move into the area on Monday into Tuesday, with sub-VFR conditions likely at times. && .MARINE... Short Term /Today and Tonight/... As of 955 AM Friday...With winds and seas slowly diminishing, have lowered SCA at mid-morning. Winds are generally westerly at 10-15 knots with a few gusts near 20 knots. Seas are 2-4 feet. Will be issuing new SCA's on the next package as strong NW/N surge follows a dry cold front into the waters later tonight and for Saturday. Long Term /Saturday through Tuesday/... As of 330 AM Fri...Small craft conditions are likely Saturday behind a dry cold front with winds NNW 15-25 kts, and seas 4-6 ft. NNW slowly subside Saturday night, with winds becoming NW around 10 kts Sunday, and seas 2-4 ft. Then, as a warm front crosses the area Monday, winds will increase to S/SW 15-25 kts, and then further strengthening to 25-30 kts Monday night, with seas building to 6-12 ft late. Winds will subside slightly on Tuesday, but remain W 15-25 kts, with seas remaining elevated. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...CTC SHORT TERM...MS LONG TERM...SGK AVIATION...SGK/MS/CEB MARINE...CTC/SGK/MS
Hazardous weather outlook, Jan 22, 3:33 AM EST, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 333 AM EST Fri Jan 22 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-230845- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island- 333 AM EST Fri Jan 22 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.